How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Health
Satisfied Customers: 3521
Experience:  MBBS,DTM&H( Univ of Liverpool),34yrs experience in practice
Type Your Health Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

I have a terrible sunburn bilateral lower legs and feet, now

Customer Question

I have a terrible sunburn bilateral lower legs and feet, now have pitting edema up past my knees. I'm miserable! I'm an RN, was wearing sunscreen. But even after I lay down and the get back up my swelling is increasing...
JA: OK. The Doctor will need to help you with this. Is there anything else the Doctor should be aware of?
Customer: No, but I have pitting edema every time I visit the beach now. I'm not sure if I'm allergic to something in the water or some kind of plant in the coastal area
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 4 months ago.
Category: Health
Customer: replied 4 months ago.
I have used aloe with lidocaine, benzocaine, have been drinking h2o and have had my legs elevated to no avail. My swelling is getting worse. Blisters on both feet and legs... Edema so significant
Expert:  Vakul Aren replied 4 months ago.

Hello,I am Dr. Aren and I will help with your query.Have you tried taking any medication like antihistaminics (preferably long acting nonsedating H1 blockers)?Allergies can cause enough oedema for it to be pitting,it would be prudent to avoid the beach for some time even with the sunscreen.Have you ruled out Lupus and porphyria,testing for ANA,Lo and Ro antibodies would help.Use of photherapy and chemophototherapy done by an experienced Dermatologist would help.Treatment is often frustating and it may take a few weeks for the lesions to clear up.

Customer: replied 4 months ago.
I did take Benadryl with no improvement. I continued to swell , I couldn't even fall asleep with the Benadryl! I have totally avoided the sun now for 3 days but continued the swelling. When I return home I will show your response to my PCP. That's a good suggestion to test for Lupus...
Expert:  Vakul Aren replied 4 months ago.

Drugs like Loratidine(Claritin)/Fexofenadine(Allegra) are two nonsedating H 1 blockers which may help along with the Benadryl.

Related Health Questions